MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN EXPRESS 10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - the health of the bone and gums which support the teeth may be impaired or aggravated" and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".Align's clinical review of available records (initial xray) showed evidence of pre-existing generalized bone loss and panoramic x-ray showed what appears to be pre-existing periapical lesions on upper anterior teeth.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the required medical intervention to prevent permanent damage (tooth loss), and therefore, this event is being filed as an mdr per 21 cfr 803.There is no conclusive evidence to confirm the date of the required medical intervention.The patient's reported symptoms began in (b)(6) 2021, and the patient was diagnosed and recommended for oral surgery in (b)(6) 2022.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of infection, tooth mobility, pain and trauma on periodontal ligament.The patient required visiting a periodontist and an orthodontist who referred patient to an endodontist and oral surgeon for further treatment, and prescribed oral surgery.The patient was prescribed with the following medication: pain meds, periodontal splints for stabilization, oral surgery for root resorption and facial trigger point injections.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
2820 orchard parkway
san jose, CA 95134
MDR Report Key20413791
Report Number2953749-2024-02793
Device Sequence Number8401102
Product Code NXC
UDI-Device Identifier00816063020042
UDI-Public(01)00816063020042(10)0097524033(13)210826(91)1338677410N
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN EXPRESS 10
Device Catalogue Number8512
Device Lot Number97524033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale